Missouri, 2001Lightning Strike in Missouri, June 4, 2001
June 4, 2001 · NWS LSX · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 3, 9:10 PM CST, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 3, 9:10 PM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1010 PM CDT SUN JUN 3 2001
85H FNT...WHICH WAS SMWHAT ACTIVE STL VCNTY THIS EVE...REALLY BGNG
TO LIGHT UP NOW OVR NE KS/NW MO AS LO LVL JET BGNS PUMPING 15-18C
DWPTS INTO IT. ALTHO THIS IS SLGTLY FURTHER N THAN ERYR
ANTICIPATED...QUICK GLIMPSE AT 00Z RUNS INDICATE THAT 85H FNT WL BE
NR A MKC-COU-STL LN OVRNGT...WHICH SHUD STILL BE A GD FIRST
ESTIMATION OF AXIS OF HVY RAIN. IN ADDITION...WONDER IF ACTIVITY
MIGHT DROP A LTL MORE SWD WITH TIME AS CAP CONTS TO ERODE CLOSER TO
SFC FNT...NR KS/OK BDR.
FFA CNTRL/E CNTRL MO AND XTRM SW IL STILL LKS QUITE GD...AND NO CHGS
RQRD.
.STL...FFW FOR MOST OF CENTRAFL AND E-CNTRL MO TNGT.
TRUETT
In the hours before
Special weather statement, Jun 3, 9:05 PM CST, 4 hours 55 minutes before
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027-034
>036-041-042-047>052-059>065-072>075-084-085-099-041100-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1005 PM CDT SUN JUN 3 2001
THREAT: SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE ENTIRE AREA.
WHEN: TONIGHT AND INTO EARLY MONDAY MORNING.
SITUATION: A WARM FRONT EXTENDING FROM THE OKLAHOMA-KANSAS BORDER TO
NORTHERN ARKANSAS WILL BEGIN PUSHING NORTH OVERNIGHT. VERY MOIST
AND UNSTABLE AIR SOUTH OF THE FRONT WILL BE FORCED NORTHWARD BY
STRONG LOW LEVEL WINDS...LEADING TO THUNDERSTORM DEVELOPMENT ACROSS
THE REGION. IN ADDITION TO THE THREAT OF HEAVY RAIN...SOME OF THESE
STORMS W/ILL BE CAPABLE OF PRODUCING HAIL AND GUSTY WINDS.
TRUETT
Lightning, Shelby
- When
- June 4, 2:00 AM CST
- Where
- Shelby County, Clarence
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.798, -92.077 (the zone’s center; the record gives no point)
A lightning strike is believed to have been the cause of a fire that destroyed the building of an antique business in Clarence.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Missouri, June 4, 20011 death · 1 event
- Hail and Damaging Winds in Mississippi, June 4, 2001$154,000 · 1 in hail · 21 events
- Hail in Texas, June 4, 2001$285,000 · 2 in hail · 5 events
- Damaging Wind in Alabama, June 4, 2001$75,000 · 65 kt wind · 1 event
- Hail and Damaging Winds in Georgia, June 4, 2001$48,000 · 1 in hail · 8 events
- Hail and Damaging Wind in Kansas, June 4 to 5, 2001$50,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Mississippi, June 4, 2001$50,000 · 0.75 in hail · 5 events
- Hail and Damaging Wind in Georgia, June 4, 2001$50,000 · 0.75 in hail · 2 events
- Damaging Winds and Lightning Strike in Georgia, June 4, 2001$33,000 · 9 events
- Flash Flood and Damaging Winds in Tennessee, June 4, 2001$35,000 · 6 events
- Tornado and Hail in Colorado, June 4, 2001F1 · 5 events
- Lightning Strike in Nebraska, June 4, 2001$38,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258557.